Oklahoma, 2022Damaging Wind in Oklahoma, July 29, 2022
July 29, 2022 · NWS OUN · 1 event in 1 county or zone
Storms developed once again along a stalled frontal boundary during the afternoon of the 29th, with one report of severe winds recorded.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed once again along a stalled frontal boundary during the afternoon of the 29th, with one report of severe winds recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 29, 1:08 PM CST, 52 minutes earlier.
Area forecast discussion, Jul 29, 1:08 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
208 PM CDT Fri Jul 29 2022
...New LONG TERM...
.SHORT TERM...
(This evening through Saturday)
Issued at 201 PM CDT Fri Jul 29 2022
Storms have formed along a boundary near the Red River and are
expected to continue through the early evening. Since this area has
received greater heating, strong to marginally severe winds will be
possible with these storms.
Meanwhile, the faucet over northern Oklahoma has slowed to a trickle
for now. Expect this to ramp back up late overnight into early
Saturday morning. Expected amounts in this area will be generally 1
to 2 inches with locally higher amounts. The flood watch looks good
as it stands representing the area with the highest risk for higher
rain rates / amounts.
Southwest Oklahoma and western north Texas will struggle the most to
get much rainfall and maintain the highest temperatures (upper 90s
on Saturday). Any storms that do form in this area will have the
greatest risk for severe winds.
Day
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 207 PM CDT Fri Jul 29 2022
Another round of showers and storms will be possible again Saturday
night into Sunday morning with the highest chances once again across
northern Oklahoma. Unlike today and tomorrow, there is less of a
chance of development Sunday afternoon/evening. The current forecast
has some low PoPs lingering into the afternoon/evening hours over a
small portion of the fa. So the rain is currently expected to end
across much of the area Sunday morning.
Temperatures are expected to warm a little bit Sunday compared to
Saturday with highs from the low 90s in northern OK to triple digits
in SW OK and western north TX but for many the temperatures Sunday
will still be cooler than much of the last couple of weeks.
Unfortunately, the cooler temperatures will be short-lived as the
upper ridge shifts east into the region. This will lead to a return
of the heat with triple digit temperatures across most of the fa by
the middle of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Fri Jul 29 2022
Main TAF impacts will be widespread showers with scattered
thunderstorms and associated MVFR ceilings and visibilities. Most
of the rain is starting to clear out across northern Oklahoma this
afternoon with associated improvements in ceilings. Scattered
thunderstorms are expected to develop along and near the Red River
through the afternoon and evening. Another round of widespread
rainfall with embedded thunderstorms will develop from the west
late tonight into tomorrow morning with ceilings falling to MVFR
levels again. Erratic and gusty winds can be expected in the
vicinity of showers and storms.
Outside of convection, winds will generally be east to northeast
with occasional gusts, though with surface boundaries in the area
some variability in wind direction can be expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 87 72 93 / 50 50 30 10
Hobart OK 70 92 74 98 / 40 20 20 10
Wichita Falls TX 74 98 77 102 / 20 20 10 0
Gage OK 64 84 68 95 / 90 70 50 20
Ponca City OK 66 81 69 90 / 80 80 60 30
Durant OK 75 94 75 97 / 40 50 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ004-005-009-010.
TX...None.
&&
SHORT TERM...14
LONG TERM....25
AVIATION...14
Hazardous weather outlook, Jul 29, 11:26 AM CST, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1226 PM CDT Fri Jul 29 2022
OKZ004>048-050>052-TXZ083>090-301730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1226 PM CDT Fri Jul 29 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Thunderstorms...
Scattered showers and thunderstorms will remain possible across
portions of the area into early Saturday with the highest chances
tonight across portions of northern Oklahoma. The main concern
throughout this time will be locally heavy rain and cloud to
ground lightning. However, some strong to severe storms will also
be possible mainly across portions of southern Oklahoma and north
Texas late this afternoon and evening with damaging wind gusts
the primary concern.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Thunderstorms...
Periods of widespread showers and storms will be possible
Saturday into early Sunday, especially across northern and central
portions of Oklahoma. Gusty winds, locally heavy rain, and cloud
to ground lightning will be possible with the storms.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 29, 1:33 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Norman OK
233 PM CDT Fri Jul 29 2022
OKZ039-045-046-050-292000-
Love OK-Stephens OK-Carter OK-Jefferson OK-
233 PM CDT Fri Jul 29 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson, northwestern Love, southeastern Stephens and southwestern
Carter Counties through 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Rubottom, moving north at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lone Grove, Healdton, Wilson, Ringling, Leon, Graham, Grady,
Rubottom, Cornish, Courtney, Petersburg and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3389 9745 3391 9747 3392 9749 3391 9753
3393 9759 3395 9759 3398 9764 3399 9768
3442 9762 3428 9720 3388 9743
TIME...MOT...LOC 1932Z 198DEG 17KT 3403 9745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADThunderstorm Wind, Jefferson
- When
- July 29, 2:00 PM CST to 2:01 PM CST
- Where
- Jefferson County, 1 mi N of Ringling
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.194, -97.590
The Oklahoma Mesonet site 1 mile north of Ringling measured a 60 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Arizona, July 29 to 30, 2022$1.0 million · 4 events
- Flash Flooding and Hail in New Mexico, July 29, 2022$42,000 · 1 in hail · 7 events
- Damaging Winds in Virginia, July 29, 2022$17,000 · 50 kt wind · 13 events
- Damaging Winds in North Carolina, July 29, 2022$15,000 · 50 kt wind · 4 events
- Lightning Strike in Arkansas, July 29, 2022$15,000 · 1 event
- Flash Flooding and Heavy Rain in Colorado, July 29, 20226 events
- Flash Flood and Damaging Winds in Alabama, July 29 to 30, 2022$4,000 · 52 kt wind · 5 events
- Flash Flooding in West Virginia, July 29 to 31, 2022$2,000 · 4 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 29, 20224 events
- Heavy Rain in Kansas, July 29, 20223 events
- Flash Flood and Damaging Winds in Georgia, July 29 to 30, 202252 kt wind · 3 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 29, 202250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1050193.